Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 15, 2006, 3:01 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:01 AM EST (08:01 UTC)
- Expired
- Mar 15, 2006, 11:17 AM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 150801 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 301 AM EST WED MAR 15 2006 MDZ001-PAZ030-032-WVZ023-041-151615- /O.NEW.KPBZ.WI.Y.0007.060315T0801Z-060315T2100Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 301 AM EST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WESTERLY WINDS WILL GUST OVER 45 MPH AT TIMES ESPECIALLY ALONG THE RIDGE TOPS INTO THIS AFTERNOON. WINDS THIS HIGH CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 151617 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1117 AM EST WED MAR 15 2006 MDZ001-PAZ030-032-WVZ023-041-151730- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-060315T2100Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 1117 AM EST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:38 PM EST, 12 hours 23 minutes earlier.
Area forecast discussion, Mar 14, 2:38 PM EST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EST TUE MAR 14 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... GRADIENT REMAINS TIGHT SO GUSTY WESTERLY SURFACE WINDS WILL CONTINUE. BUFKIT MOMENTUM TRANSFER SUGGESTS ADVISORY CRITERIA WIND GUSTS CONTINUE INTO THE EVENING HOURS SO OUR WIND ADVISORY FOR THE HIGHER ELEVATIONS EAST AND SOUTHEAST OF PITTSBURGH WILL REMAIN IN PLACE TIL 10 PM THIS EVENING. MOSTLY CLOUDY OVERNIGHT WITH CYCLONIC UPPER FLOW CONTINUING. SCATTERED SNOW SHOWERS/FLURRIES WILL PERSIST WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS OUR NRN ZONES AND IN THE RIDGES EAST AND SOUTHEAST OF PITTSBURGH. BREAKS IN CLOUD COVER NOT EXPECTED UNTIL DURING THE DAY ON WEDNESDAY AS SURFACE LOW PULLS OUT TO THE NORTHEAST AND HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. TEMPERATURES WILL RUN 5 TO 10 DEGREES BELOW NORMAL. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... CONCUR WITH HPC THINKING THAT RECENT GFS MODEL RUNS HAVE GOOD HANDLE ON BUILDING UPPER LEVEL RIDGE ACROSS THE NORTHERN PLAINS STATES LATE WEEK. RECENT ECMWF MODEL RUNS AND MOST GFS ENSEMBLE MEMBERS SUPPORT THIS SCENARIO. THE NET RESULT IS A CONTINUED INJECTION OF ENERGY FROM THE NORTHERN JET STREAM AND A CORRESPONDING INFLUX OF COLDER CANADIAN AIR INTO THE UPPER OHIO VALLEY. THIS WILL RESULT IN TEMPERATURES BEING COLDER THAN NORMAL INTO EARLY NEXT WEEK. AN EXTRATROPICAL CYCLONE EMBEDDED IN THIS JET STREAM WILL MOVE SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY THURSDAY NIGHT INTO FRIDAY, GENERATING SUFFICIENT LIFT TO CAUSE SHOWERS. DUE TO THE COLDNESS OF THE ENTIRE AIR COLUMN, THE MAIN PRECIPITATION TYPE WILL BE SNOW. DUE TO LIMITED MOISTURE AVAILABILITY, PRECIPITATION AMOUNTS WILL BE LIGHT. AS THE PLAINS RIDGE MOVES EASTWARD INTO THE OHIO VALLEY THIS WEEKEND, DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK. && .AVIATION... SCATTERED MVFR CONDS WITH CIGS 015-030 AND VSBYS 3-5SM IN -SN BR. ISOLATED IFR CONDS IN -SN BR WITH CIGS AOB010 AND VSBYS BLO 3SM. OTHERWISE GENERALLY VFR CONDITIONS WITH CIGS 030-050 AND VSBYS P6SM. GUSTY SFC WINDS FROM 260-280 DEGREES. WINDS GUSTING UP TO ABOUT 45KTS AT THE HIGHER ELEVATIONS EAST AND SOUTHEAST OF PITTSBURGH AND UP TO 35KTS ELSW. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WIND ADVISORY FOR MDZ001 UNTIL 10 PM TUESDAY. OH...NONE. PA...WIND ADVISORY FOR PAZ016-023-030-032 UNTIL 10 PM TUESDAY. WV...WIND ADVISORY FOR WVZ023-041 UNTIL 10 PM TUESDAY. &&
Hazardous weather outlook, Mar 14, 4:31 AM EST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EST TUE MAR 14 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-150945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 431 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD THROUGH THE UPPER OHIO VALLEY THURSDAY NIGHT. THIS SYSTEM COULD BRING A FEW INCHES OF SNOW ESPECIALLY ACROSS PARTS OF WESTERN PENNSYLVANIA THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in West Virginia, 2006Wind Advisories in Maryland, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.